MAUDE Adverse Event Report: SYNTHES GMBH FORCEPS FOR USE WITH CERCLAGE BUTTONS AND POSITIONING PINS

SYNTHES GMBH FORCEPS FOR USE WITH CERCLAGE BUTTONS AND POSITIONING PINS
Catalog Number 391.885
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reporter is a synthes employee.Part number: 391.885.Lot number: a7ja07.Manufacturing site: tuttlingen.Release to warehouse date: week 07, 2000.A review of the device history records is not possible, the dhr is no longer available due to the age of the instrument (over 21 years old).Visual inspection: the hold-forceps f/cercl eyes + position-pin (p/n: 391.885, lot #: a7ja07) was returned and received at us customer quality (cq).Upon visual inspection, it was observed that retaining pieces on the tip were broken off from the device and not returned.There were scratches on the device but have no impact on the device functionality.No other issues were observed with the returned device.A functional test was performed and the forceps was functioning as intended but the broken retaining pieces potentially caused the complaint condition.Can the complaint be replicated from the returned device? yes.No dimensional inspection can be performed due to post-manufacturing damage.Document/specification review: based on the date of manufacture, the current and manufactured revision of drawings were reviewed, forceps.Complaint confirmed? yes, the device received was broken.Hence confirming the allegation.Investigation conclusion the complaint condition was confirmed for the hold-forceps f/cercl eyes + position-pin (p/n: 391.885, lot #: a7ja07).There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.The potential cause could be due to unintended forces on the device.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from (b)(6) reports an event as follows: it was reported that on an unknown date a holding forcep wouldn't hold the cable crimp.It is unknown if there was a surgical delay.The procedure outcome and patient status are unknown.This report is for one (1) forceps for use with cerclage buttons and positioning pins.This is report 1 of 1 (b)(4).

Brand Name
FORCEPS FOR USE WITH CERCLAGE BUTTONS AND POSITIONING PINS
Common Device Name
FORCEPS
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key11556642
Report Number8030965-2021-02228
Device Sequence Number3844404
Product Code HTD
UDI-Device Identifier07611819719866
UDI-Public07611819719866
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number391.885
Device Lot NumberA7JA07
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/05/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/12/2021
Initial Report FDA Received Date03/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1